Jump to content

Seante75: excruciating emotional resurgence post withdrawal


Seante75

Recommended Posts

Hi, I'm Sean, I'm in Hampshire, England and I'm a newly arrived member on this forum. I hope to share experiences with others who have suffered the anguish of iatragenic illness and the horrendous withdrawal associated with SSRIs.

There is much I could tell about my ten years on escitalopram and it's impact on day to day living and but this would itself probably turn into War and Peace! I'll furnish the details in future posts. As of now, the wonderful thing I can tell you is that after two years of tapering, I've been successfully SSRI free for 8 months. 

 

Withdrawing from these drugs is the most difficult thing I have ever done, but it is possible and the act of writing this confirms my experience is proof. To those of you struggling, please don't lose heart.

I can positively report that certain things that were significantly impacted by the drug are returning; a return of motivation, energy, cognitive clarity, libido and a sense of purpose. All really positive. 

 

Any return of anxiety is managed through mindfulness, exercise and healthy living.

However, something that has thoroughly blindsided me and for which I was totally unprepared, is the re-awakening of my emotional system. This has been particularly excruciating as I have been brought to the devastating realisation that my feelings of attachment and love in a particularly precious recent relationship were blunted and numbed to the point of apathy and resignation. So much so, that all the feelings that should have been there at the time are now resurging in the most painful way, leaving me experiencing extraordinary regret and sorrow at the eventual disintegration of this (partly due to SSRI-induced lack of vitality and libido on my part). I have no adequate way of explaining this to the dear soul in question, whom I certainly loved before but now feel for more deeply than I could ever imagine.

Prior to this, seven years ago, I lost my spouse in unexpected and tragic circumstances and it seems that the grief cycle, which was again, blunted, is also taking hold in the way it should have when she passed away.

 

I am so often gripped by bouts of weeping in sorrow and deep regret. I had no conception that I could feel love in such a profound and extraordinary capacity.

It is excruciating and utterly consuming as, it seems I am mourning the loss of two cherished relationships, which I was never able to adequately grieve for. This, combined with the loss of career due to escitalopram-induced apathy and fatigue is haunting and devastating. It feels as if these drugs have stolen everything that was once beautiful and promising in my life. I'm now in my early forties, alone and struggling to make ends meet, it's a really challenging time.

 

I'm wondering if anyone has any similar stories to tell regarding the resurgence of emotion? Does this echo with any of you brave souls out there? I feel very much alone in this and many don't seem to really understand. On the one hand, I'm so grateful being able to feel emotion again but on the other, I'm devastated at the utter wasteland these drugs have left in their wake. It's truly akin to emerging from a coma.

Any advice would be gratefully received. I also have much to give and share on enduring withdrawal successfully, which I intend to do here over the coming weeks and months.

Thanks for reading. The best of my wishes and courage to all of you fighting this battle; never lose heart and please always remember the light!

Link to comment
  • ChessieCat changed the title to Seante75: excruciating emotional resurgence post withdrawal
  • Moderator

Hello Seante75 and welcome aboard,

 

Congratulations on being 8 months now, escitalopram free!

 

Oh yes, resurgance of emotion.  Yah, we get that!  We call those neuroemotions

And I can so relate to grieving, during WD(withdrawal), and losses.

I am very sorry for your losses, as well.  Hugs.

 

Would you be so kind as to Please put your withdrawal history in your signature  This is the portion that you will see below other members posts, once signed in.  It's not viewable, however, on some cell phone devices.  Just follow the directions in that link.

 

Welcome again, and thank you for joining us and sharing some positivity, as well as the wish to support others here.

 

Love, peace, healing, and growth,

manymoretodays(mmt)

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy